Its been a long day, I haven’t told anyone bar Phil, but for the last 4 months, every single day I’ve been in agony. It all started when I went to see the Nurse about a contraceptive needle, we agreed on the Depo Provera, which is given by an injection an it’s effects will last for up to three months at a time, which means no babies for me! which sounds great, although my sister got pregnant using it, hmm.. So I let her stick the needle in my thigh, it was that or in my bum cheek, so thigh seemed nicest. She told me about some of the side effects, no periods, maybe spotting & slight weight gain. Which all sounded fine.
So a few days after, I had a period, after 4 days it stopped as usual, then after an hour it came back, I was a little confused, 4 months later it’s still there! it stopped for half a day & I took my son swimming then BAM its back, you can imagine how annoying that is, especially as I never normally have pain, but now have pain every single day, cramps headaches, pain in my legs, back the lot.
So I looked it up online & found a load of nasty side effects, there is a hell of a LOT more than stated below, but this is just some of them…
- This contraceptive usually disrupts the menstrual cycle. It may cause irregular bleeding or spotting, heavy or prolonged bleeding, or your menstrual bleeds to stop altogether.
- There is a tendency for women to put on weight while on Depo Provera. On average women gain about 5 to 8 lbs over the first one to two years of use.
- Depo Provera decreases oestrogen levels. Over time, this can cause a loss of bone mineral density and increase the risk of osteoporosis.
- women using hormonal contraceptives appear to have a small increase in the risk of being diagnosed with breast cancer, compared with women who do not use these contraceptives.
- Can also cause migraine or severe headaches, disturbance in vision, stabbing pains in the legs, pain on breathing or coughing, significant rise in blood pressure, itching of the whole body, yellowing of the skin or whites of the eyes (jaundice) & severe abdominal complaints.
So after reading all that, I decided i’d had enough of “waiting” for it to stop & went to the see the nurse again, I told her about the bleeding & she cockily snapped at me “You were told the side effects!!” which I was only told the minor ones, When I told her that it had been 4 months her tone changed, she seemed concerned, I told her that i’d been getting dizzy, eating a lot, lacking energy & getting headaches, she immediately asked me to have swabs done, she said it was nothing to do with the needle & said that because I had a low blood count when I was pregnant, my blood count would even be lower than before & that i’d lost too much blood, she took more blood tests off me & rushed them to be done by Friday.
She made me leave the room while she made a phone call, I have no idea who she was phoning but she was telling them all about me. I was called back in & told I needed a smear test ASAP, I asked why & she said to rule out concern for cancerous cells. I asked her was there something seriously wrong to which she replied “maybe not, but somethings not right with you, plus you look extremely pale” but i’m always pale, so that’s not a worry!
I was given some pills to take to sort my body out until I get my results Friday/Monday & then she said they will take the correct action needed.
So I left the Doctors terrified, they make everything sound so scary, so over the top, I probably just need some iron tablets, something simple like that, either way I can’t wait to be out of pain. I didn’t tell anyone because no one likes to hear someone moaning non stop about how ill they are, because everybody is so self centered & unless it’s about them, people don’t really care, I believe that people don’t listen, they just wait til it’s their turn to talk.